Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Natural remedies to offset insomnia caused by Combivir and Sustiva
Dec 21, 2000

I have been taking Sustiva 200 mg and Combivir GLX for approximately three months. I was diagnosed HIV+ in October of this year. As exhausted as I may be when I retire for the evening, sleep does not come unless I take Sonata, Ambien or Valium. I don't like taking sleeping pills or any other type of drug to induce sleep. I believe it is a bad practice to get into. I started taking a natural remedy approximately one week ago with Valerian Root, Kava Kava, Skullcap and a number of other herbs and vitamins. I still am not able to sleep at night unless I resort to one of the above mentioned drugs for sleeping. What is your knowledge of natural homeopathics? What can I expect? Is one week a long enough duration to know if it will work?

Also, I am having extreme sensitivity throughout the center of my tongue. It feels raw, almost as if I had burned it. Is this caused my the Combivir/Sustiva? CN

Response from Dr. Boyle

Taking "natural" medications can be a bit dicey since there are many drug interactions that are possible. Some patients of mine have reported some success with melatonin, but it is completely unproven and I don't recommend it. I would stick with the medications your doctor has prescribed and I would consider trying to take the Sustiva in the morning rather than at night. That change has been helpful for many of my patients who had persistent insomnia. BB

Brian Boyle, M.D., J.D.



Previous
Ingunious Hernia in Groin area
Next
Mood changes due to use of Abacavir JB

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement